MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584190
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 39 was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the cutting wire broke off while cutting.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another truetome 39.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results the returned truetome 39 was analyzed, and a visual and microscopic inspection found that the distal pierced hole (extrusion) was torn.This displaced the cutting wire anchor from its original position (the wire anchor is still within the catheter).The cutting wire was not broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was not confirmed.The results of the analysis performed on the returned device found that the distal pierced hole was torn (working length torn).The working length torn at the pierce hole could have been caused by submitting the catheter to tension forces during the handle actuation, also bowing the device without being completely out of the scope can lead to tearing and displacing the cutting wire anchor from its position.The investigation findings and all information available concludes the most probable root cause is adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
TRUETOME 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20301916
Report Number3005099803-2024-04657
Device Sequence Number7726058
Product Code KNS
UDI-Device Identifier08714729827658
UDI-Public08714729827658
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberM00584190
Device Catalogue Number8419
Device Lot Number0032954856
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown